Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 255, NWS Jacksonville, FL

June 28, 2008Hamilton County, Suwannee County, Florida; Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 28, 2008, 2:46 PM EDT for Hamilton County, Suwannee County, Florida; Echols County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 2:46 PM EDT (18:46 UTC)
Expired
Jun 28, 2008, 3:25 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Hamilton County, FL, Suwannee County, FL, Echols County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:13 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:09 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 28, 2:09 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT SAT JUN 28 2008

.SHORT TERM...
CONVECTION POPPING AGAIN THIS AFTERNOON ABOUT AS EXPECTED. WITH A
LIGHT SOUTHWESTERLY STEERING FLOW WE SHOULD SEE CONVECTION
PROGRESS TOWARD THE ATLANTIC COAST THIS EVENING. EXPECT HEAVY
RAINFALL...POSSIBLY SEVERE WINDS-HAIL AND SOME EXCESSIVE
LIGHTNING WITH SOME OF THESE STORMS. CURRENTLY WE HAVE A GOO
LIGHTNING PRODUCER OVER THE ALACHUA-MARION COUNTY LINE AND NO
REASON NOT TO BELIEVE WE WILL HAVE A EARLY FOURTH OF JULY LIGHT
SHOW PROVIDED BY MOTHER NATURE.

CONVECTION SHOULD DISSIPATE AROUND MIDNIGHT WITH THE LOSS OF
DAYTIME HEATING.

OTHERWISE WERE GOING TO BE QUICK AS THINGS ARE GETTING ACTIVE
AROUND HERE. EXPECT THE SUMMER MONSOON TO CONTINUE OVER THE NEXT
FEW DAYS WITH A SIGHT CHANCE OF SEVERE CONVECTION ON SUNDAY AS
WELL.

.AVIATION...
NO CHANGES.

&&

.MARINE...
NO CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  91  72  87 /  40  70  50  70
SSI  76  92  75  87 /  40  60  50  60
JAX  73  93  73  90 /  30  50  40  60
SGJ  74  91  74  88 /  20  50  30  50
GNV  72  93  74  91 /  20  40  30  60
OCF  72  93  73  91 /  10  40  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SANDRIK/PETERSON/KEEGAN
Hazardous weather outlook, Jun 28, 2:21 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT SAT JUN 28 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
221 PM EDT SAT JUN 28 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH 632 IS IN EFFECT THIS AFTERNOON AND
EVENING UNTIL 800 PM EDT...

HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE.

A NORTH TO SOUTH LINE OF THUNDERSTORMS ARE MOVING EASTWARD ACROSS
NORTHERN FLORIDA AND SOUTHWESTERN GEORGIA. INSTABILITY IS STRONG
WITH A COLD POOL OF AIR ALOFT ENHANCING THE NORMAL AFTERNOON
THUNDERSTORM ACTIVITY. THE CURRENT THUNDERSTORMS ARE EXPECTED TO
CONTINUE INCREASING IN INTENSITY WITH DAMAGING WINDS THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SUNDAY. A FEW
STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY ACROSS SOUTHEAST GEORGIA.

A STRONG COLD FRONT WILL APPROACH THE AREA ON MONDAY AND NUMEROUS
THUNDERSTORMS ARE EXPECTED. THERE IS POTENTIAL FOR SCATTERED
SEVERE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY NORTH OF THE INTERSTATE 10 CORRIDOR.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE JACKSONVILLE FORECAST AREA AT
THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Jun 28, 1:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SAT JUN 28 2008

FLZ035-036-040-281815-
ALACHUA-GILCHRIST-MARION-
130 PM EDT SAT JUN 28 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN
ALACHUA...WESTERN MARION AND SOUTHERN GILCHRIST COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT...

AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF ARCHER...OR 11 MILES
NORTHEAST OF BRONSON...MOVING EAST AT 16 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER...
GAINESVILLE...FLEMINGTON...MICANOPY...ROCHELLE...REDDICK...NEWNANS
LAKE...MCINTOSH AND LOWELL THROUGH 215 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Jun 28, 2:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT JUN 28 2008

FLZ020>022-035-GAZ162-163-281930-
CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
230 PM EDT SAT JUN 28 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...WESTERN
COLUMBIA...HAMILTON...NORTHERN GILCHRIST...WESTERN CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM
EDT...

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST
OF JENNINGS TO 15 MILES SOUTH OF LURAVILLE...MOVING EAST AT 27 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...LURAVILLE...BLUE SPRINGS...SUWANNEE RIVER STATE PARK...
NEWBURN...WEST LAKE...JENNINGS...OBRIEN...MCALPIN AND LIVE OAK
THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Jun 28, 2:33 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT SAT JUN 28 2008

FLZ040-281915-
MARION-
233 PM EDT SAT JUN 28 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM
EDT...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SANTOS...OR 10
MILES SOUTH OF OCALA...MOVING SOUTHEAST AT 18 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS...OCALA AIRPORT...
BELLEVIEW...SILVER SPRINGS SHORES...SUMMERFIELD...LAKE WEIR...
OCKLAWAHA...MOSS BLUFF AND WEIRSDALE THROUGH 315 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:55 PM EDTSevere Thunderstorm WarningJAXMarion50 min
Jun 28, 3:11 PM EDTAreal Flood AdvisoryJAXMarion2 hr
Jun 28, 3:52 PM EDTSevere Thunderstorm WarningJAXBaker36 min
Jun 28, 3:58 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Columbia, Union17 min
Jun 28, 4:14 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns46 min
Jun 28, 4:24 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns51 min
Jun 28, 4:35 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns40 min
Jun 28, 4:37 PM EDTSpecial Marine WarningJAX113 min
Jun 28, 6:30 PM EDTSpecial Marine WarningJAX60 min
Jun 28, 3:15 PM EDTSevere Thunderstorm WarningJAXClinch, Echols, Ware45 min
Jun 28, 3:41 PM EDTSevere Thunderstorm WarningJAXClinch, Echols, Ware19 min
Jun 28, 3:49 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Brantley, Charlton, Clinch, Coffee and 3 more39 min
Jun 28, 4:27 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Brantley, Charlton, Coffee, Pierce and 2 more48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.